Alert archive / Arizona / Lake Wind Advisories in 2012
Lake Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jan 23, 2012, 3:47 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 24, 2012, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 3:47 PM MST (22:47 UTC)
- In effect from
- Jan 24, 2012, 1:00 PM MST
- Expired
- Jan 24, 2012, 6:52 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS75 KVEF 232247 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PST MON JAN 23 2012 AZZ002-036-CAZ527-NVZ021-240700- /O.NEW.KVEF.LW.Y.0003.120124T2000Z-120125T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 247 PM PST MON JAN 23 2012 /347 PM MST MON JAN 23 2012/ ...LAKE WIND ADVISORY IN EFFECT FROM NOON PST /1 PM MST/ TO 7 PM PST /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR LAKE MOHAVE AND LAKE HAVASU...WHICH IS IN EFFECT FROM NOON PST /1 PM MST/ TO 7 PM PST /8 PM MST/ TUESDAY. * WINDS: NORTH 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH. * TIMING: TUESDAY AFTERNOON AND EARLY EVENING...DECREASING AROUND 7 PM PST. * LOCATIONS: LAKE MOHAVE...LAKE HAVASU...BULLHEAD CITY AND LAUGHLIN * IMPACTS: BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ CAZ523-525-240600- /O.CON.KVEF.WI.Y.0003.000000T0000Z-120124T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 247 PM PST MON JAN 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN OF SAN BERNARDINO COUNTY. * WINDS: 20 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE AFTERNOON. * TIMING: THIS EVENING...DECREASING BY 10 PM. * LOCATIONS: BARSTOW...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO CROSSWINDS. STRONG WIND GUSTS COULD BRIEFLY LOWER VISIBILITY TO UNDER A MILE AT TIMES IN BLOWING DUST AND BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
4 follow-up statements
796 WWUS75 KVEF 240319 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 719 PM PST MON JAN 23 2012 CAZ523-525-240430- /O.CAN.KVEF.WI.Y.0003.000000T0000Z-120124T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 719 PM PST MON JAN 23 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN OF SAN BERNARDINO COUNTY. AUTOMATED SENSORS INDICATED WIND GUSTS HAD DECREASED TO LESS THAN 25 MPH ACROSS MUCH OF THE WESTERN MOJAVE DESERT AND MORONGO BASIN THIS EVENING AND SPEEDS ARE EXPECTED TO REMAIN AT OR BELOW THIS LEVEL THE REST OF THE NIGHT. $$ AZZ002-036-CAZ527-NVZ021-241200- /O.CON.KVEF.LW.Y.0003.120124T2000Z-120125T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 719 PM PST MON JAN 23 2012 /819 PM MST MON JAN 23 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TO 7 PM PST /8 PM MST/ TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TO 7 PM PST /8 PM MST/ TUESDAY FOR LAKE MOHAVE AND LAKE HAVASU. * WINDS: NORTH 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH. * TIMING: TUESDAY AFTERNOON AND EARLY EVENING...DECREASING AROUND 7 PM PST. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES DURING THE ADVISORY PERIOD. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
248 WWUS75 KVEF 241129 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 329 AM PST TUE JAN 24 2012 AZZ002-036-CAZ527-NVZ021-242030- /O.CON.KVEF.LW.Y.0003.120124T2000Z-120125T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 329 AM PST TUE JAN 24 2012 /429 AM MST TUE JAN 24 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TODAY TO 7 PM PST /8 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TODAY TO 7 PM PST /8 PM MST/ THIS EVENING FOR LAKE MOHAVE AND LAKE HAVASU. * WINDS: NORTH 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH. * TIMING: THIS AFTERNOON AND EARLY EVENING...DECREASING AROUND 7 PM PST. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES DURING THE ADVISORY PERIOD. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
384 WWUS75 KVEF 242027 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1227 PM PST TUE JAN 24 2012 AZZ002-036-CAZ527-NVZ021-250300- /O.CON.KVEF.LW.Y.0003.000000T0000Z-120125T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1227 PM PST TUE JAN 24 2012 /127 PM MST TUE JAN 24 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE MEAD AND LAKE MOHAVE UNTIL 7 PM PST /8 PM MST/ THIS EVENING. * WINDS: NORTH 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH. * TIMING: WINDS WILL PEAK THIS AFTERNOON AND DECREASE THIS EVENING. * LOCATIONS: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH COULD TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES DURING THE ADVISORY PERIOD. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ MORGAN
796 WWUS75 KVEF 250152 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 552 PM PST TUE JAN 24 2012 AZZ002-036-CAZ527-NVZ021-250300- /O.CAN.KVEF.LW.Y.0003.000000T0000Z-120125T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 552 PM PST TUE JAN 24 2012 /652 PM MST TUE JAN 24 2012/ ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE LAKE WIND ADVISORY FOR THE COLORADO RIVER VALLEY. AUTOMATED SENSORS FROM THE OVERTON ARM OF LAKE MEAD DOWN THROUGH LAUGHLIN AND BULLHEAD CITY AND LAKE HAVASU SHOWED SUSTAINED NORTH WINDS QUICKLY DECREASED TO AROUND 15 MPH AFTER SUNSET. SUSTAINED SPEEDS OF 10 TO 15 MPH WITH LOCAL GUSTS UP TO 25 MPH CAN BE EXPECTED THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 23, 10:44 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jan 23, 10:44 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
944 AM PST MON JAN 23 2012
.SYNOPSIS...A PACIFIC STORM MOVING ACROSS CALIFORNIA INTO NEVADA
WILL BRING RAIN AND SNOW SHOWERS TO THE AREA TODAY INTO TONIGHT WITH
LOCALLY GUSTY WINDS. DRY CONDITIONS ARE THEN EXPECTED THROUGH THE
REMAINDER OF THE WEEK WITH SOME NORTHERLY BREEZES DOWN THE COLORADO
RIVER VALLEY TUESDAY AND WEDNESDAY.
&&
.UPDATE...UPPER TROUGH AXIS JUST WEST OF THE SOUTHERN SIERRA NEVADA
THIS MORNING. SNOW ALONG THE EASTERN SIERRA SLOPES AND OWENS VALLEY
WILL BEGIN TO DIMINISH AS AXIS CLEARS WESTERN INYO COUNTY IN ANOTHER
2 TO 3 HRS. SATELLITE SUGGESTS THAT MAIN AREA OF FORCING NOW
STARTING TO SHIFT EAST ACROSS ESMERALDA/EASTERN INYO COUNTY. RADAR
DETECTING SCATTERED SHOWERS ELSEWHERE ACROSS THE MOJAVE DESERT.
FEEL PRETTY COMFORTABLE WITH GOING HEADLINES SO DO NOT ANTICIPATE
ANY ADDITIONAL UPDATES.
PRECIPITATION WILL WIND DOWN OVER MOHAVE COUNTY TONIGHT AS TROUGH
MOVES EAST TOWARD THE FOUR CORNERS AND HIGH PRESSURE ALOFT BEGINS TO
BUILD IN FROM THE WEST. SHOULD BE WINDY DOWN THE LOWER COLORADO
RIVER VALLEY TOMORROW THANKS TO TIGHT SURFACE PRESSURE GRADIENT
COUPLED WITH NORTH WINDS ALOFT. WILL TAKE A CLOSER LOOK AT THAT THIS
AFTERNOON FOR POTENTIAL ADVISORY HEADLINE.
&&
.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS WILL MOVE THROUGH THE
AREA THROUGH EARLY AFTERNOON. MOST OF THE SHOWER ACTIVITY WILL
REMAIN SOUTH OF THE VALLEY...BUT A FEW LIGHT SHOWERS ARE STILL
POSSIBLE AT MCCARRAN. CIGS MAY DROP AS LOW AS 5K FEET...BUT ARE
EXPECTED TO REMAIN AOA 5500 FEET. CONDITIONS WILL GRADUALLY IMPROVE
THIS AFTERNOON WITH RISING CIGS AND ONLY FEW-SCT CLOUDS EXPECTED
AFTER 03Z. SOUTH TO SOUTHWEST WINDS 10-18KTS THROUGH 03Z THEN
DECREASING TO AROUND 7KTS OVERNIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN AND SNOW SHOWERS ARE EXPECTED THROUGH
MUCH OF THE AFTERNOON AS A STORM SYSTEM MOVES THROUGH THE AREA.
SNOW AND LOWER VSBYS IN THE OWENS VALLEY IS EXPECTED TO END BY 20Z
WITH IMPROVING CONDITIONS. SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS
EXPECTED TO CONTINUE BEFORE DIMINISHING AFTER 02Z. CIGS DOWN TO 5K
FEET POSSIBLE NEAR SHOWERS AND HIGHER MOUNTAIN PEAKS WILL BE
OBSCURED. WINDS ARE EXPECTED TO REMAIN BELOW 15KTS THROUGH TODAY
WITH THE EXCEPTION OF WESTERN SAN BERNARDINO AND PORTIONS OF INYO
COUNTIES WHERE SOUTHWEST TO WEST WIND GUSTS MAY APPROACH 32KTS.
&&
.PREV DISCUSSION...
306 AM PST MON JAN 23 2012
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE TROUGH AXIS OF THE
NEXT PACIFIC STORM WAS JUST ABOUT MOVING ONSHORE EARLY THIS MORNING.
RADAR INDICATED SNOW HAD MOVED INTO THE SIERRA BUT PRECIPITATION HAD
NOT YET SPREAD EAST INTO THE REST OF THE FORECAST AREA. MOST OF THE
FORECAST AREA WILL SEE SOME RAIN AND SNOW SHOWERS DEVELOP TODAY AS
THE TROUGH MOVES ACROSS CALIFORNIA AND INTO NEVADA. THE WINTER STORM
WARNING FOR THE SIERRA STILL LOOKS REAL GOOD. WINTER WEATHER
ADVISORIES REMAIN IN EFFECT FOR THE CLARK COUNTY MOUNTAINS AND
NORTHERN MOHAVE COUNTY ALTHOUGH THE LATEST MODEL QPF IS NOT ALL THAT
IMPRESSIVE. HIGHER ELEVATIONS OF NORTHERN MOHAVE COUNTY WILL HAVE
THE LONGEST DURATION OF SNOWFALL SO WILL HAVE THE BEST CHANCE OF
MEETING ADVISORY SNOWFALL AMOUNTS. THERE COULD ALSO BE A FEW AREAS
IN LINCOLN COUNTY NEAR THE UTAH BORDER THAT PICK UP A FEW INCHES OF
SNOW TODAY BUT I DO NOT THINK SIGNIFICANT SNOWFALL WILL BE
WIDESPREAD ENOUGH ACROSS LINCOLN COUNTY TO JUSTIFY AN ADVISORY. IN
ADDITION TO PRECIPITATION...SOUTH TO SOUTHWEST WINDS WILL BE ON THE
INCREASE TODAY. THE STRONGEST WINDS WILL BE IN WESTERN SAN
BERNARDINO COUNTY AND THE LATEST NAM MOS GUIDANCE FOR KDAG AND KNXP
SUPPORTS ADVISORY LEVEL WINDS THIS AFTERNOON INTO THIS EVENING AND A
WIND ADVISORY HAS BEEN ISSUED. PRECIPITATION WILL GRADUALLY END FROM
WEST TO EAST TONIGHT AS THE TROUGH MOVES INTO UTAH AND ARIZONA. A
DRY NORTH/NORTHWEST FLOW WILL SET UP OVER THE AREA TUESDAY THROUGH
WEDNESDAY NIGHT. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO
DEVELOP DOWN THE COLORADO RIVER VALLEY AND THERE IS A GOOD
POSSIBILITY THAT A LAKE WIND ADVISORY WILL BE NEEDED TUESDAY. AFTER
A COOL DAY TODAY WITH CLOUDS AND SHOWERS AROUND...TEMPERATURES WILL
WARM TO SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY.
.LONG TERM...THE START OF THE EXTENDED ON THURSDAY WILL HAVE RIDGING
OVER THE AREA AND ABOVE NORMAL TEMPERATURES. MODELS HAVE STARTED TO
DIFFER ON THE NEXT WAVE TO COME ALONG AND AT LEAST FLATTEN THE RIDGE
SOME. THE ECMWF CONTINUES TO DROP A WEAK TROUGH THROUGH THE AREA
FRIDAY WHILE THE GFS HAS GONE BACK TO SHUNTING IT FURTHER NORTH AND
MAKING IT A NON EVENT FOR US. HAVE LEANED TOWARDS THE MORE
CONSISTENT ECMWF. HAVE KEPT BUT TRIMMED BACK THE GHOST POPS FOR THE
NORTHEAST PART OF THE CWA FOR FRIDAY AFTERNOON ONLY. AND HAVE KEPT
IN THE INCREASED NORTH WINDS BEHIND THE ASSOCIATED COLD FRONT FOR
SATURDAY. TEMPERATURES WILL ALSO DROP SOME OVER THE WEEKEND BUT WILL
STILL BE ABOVE NORMAL. THE NEXT SYSTEM OR NON EVENT AS THE CASE MAY
BE WILL BE SUNDAY/MONDAY. THE OPERATIONAL GFS HAS A DEEP TROUGH/LOW
COMING IN THEN...WHILE IN A ROLE REVERSAL THE ECMWF DOES NOT...AND
HAS US IN NORTHWEST FLOW ALOFT. THE GFS ENSEMBLE LEANS MORE TOWARDS
THE ECMWF AS I DO AS WELL. FOR NOW HAVE FORECAST DRY AND CALM
CONDITIONS FOR SUNDAY AND MONDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ018-
019.
AZ...WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR AZZ001.
CA...WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519-
520.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ523-525.
&&
UPDATE...PIERCE/GORELOW
PREV DISCUSSION...HARRISON/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 23, 4:25 AM MST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 325 AM PST MON JAN 23 2012 CAZ519-240230- EASTERN SIERRA SLOPES- 325 AM PST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM MOVING ACROSS CALIFORNIA INTO NEVADA WILL BRING HEAVY SNOW TO THE SIERRA TODAY. A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM. SNOWFALL OF 6 TO 10 INCHES IS EXPECTED BETWEEN 5500 AND 7500 FEET WITH 10 TO 20 INCHES ABOVE 7500 FEET. DRYING WILL TAKE PLACE THIS EVENING AS THE STORM MOVES INTO UTAH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-NVZ018-019-240230- NORTHWEST PLATEAU-SHEEP RANGE-SPRING MOUNTAINS- 325 AM PST MON JAN 23 2012 /425 AM MST MON JAN 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS ARE EXPECTED MUCH OF TODAY INTO TONIGHT AS A PACIFIC STORM MOVES ACROSS CALIFORNIA AND INTO NEVADA. SNOWFALL OF 3 TO 5 INCHES IS EXPECTED BETWEEN 5500 AND 7000 FEET WITH 4 TO 7 INCHES ABOVE 7000 FEET. A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5500 FEET FROM 6 AM TO 10 PM FOR THE SPRING MOUNTAINS AND FROM 11 AM TO 11 PM FOR NORTHERN MOHAVE COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-CAZ520>522-524-526-527-NVZ014>017-020>022-240230- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 325 AM PST MON JAN 23 2012 /425 AM MST MON JAN 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BRING RAIN AND SNOW SHOWERS TO THE AREA TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRY NORTHERLY FLOW WILL DEVELOP BEHIND THE PACIFIC STORM ON TUESDAY. LOCALLY GUSTY NORTH WINDS ARE EXPECTED...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. THE GUSTY NORTH WINDS MAY PERSIST DOWN THE RIVER THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-525-240230- WESTERN MOJAVE DESERT-MORONGO BASIN- 325 AM PST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL DEVELOP TODAY OVER PORTIONS OF SAN BERNARDINO COUNTY AS A PACIFIC STORMS MOVES ACROSS CALIFORNIA INTO NEVADA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING AND A WIND ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 23, 11:51 AM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1051 AM PST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
01/23/2012 M16.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED 16 INCHES OF SNOW AT ASPENDELL SINCE 4
PM SUNDAY AT AN ELEVATION OF 8450 FEET.
&&
SATCHELSKILocal storm report, Jan 23, 2:08 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
108 PM PST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 4 WNW MT. CHARLESTON 36.30N 115.68W
01/23/2012 M5.9 INCH CLARK NV TRAINED SPOTTER
LAS VEGAS SKI AND SNOWBOARD RESORT MEASURED 5.9 INCHES OF
SNOW SINCE 4 AM THIS MORNING AT 9200 FEET.
&&
STACHELSKILocal storm report, Jan 23, 2:25 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
125 PM PST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 1 NNW ALAMO 37.36N 115.16W
01/23/2012 E0.5 INCH LINCOLN NV TRAINED SPOTTER
A SPOTTER ESTIMATED ABOUT A HALF AN INCH OF SNOW IN ALAMO
AT AN ELEVATION OF 3488 FEET.
0120 PM SNOW 2 NW PANACA 37.80N 114.41W
01/23/2012 M1.5 INCH LINCOLN NV CO-OP OBSERVER
CATHEDRAL GORGE STATE PARK MEASURED 1.5 INCHES OF SNOW AT
AN ELEVATION OF 4830 FEET. ROADS IN THAT AREA OF LINCOLN
COUNTY WERE REPORTED TO BE SLICK FROM SNOW.
0120 PM SNOW PIOCHE 37.93N 114.45W
01/23/2012 E1.5 INCH LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF ESTIMATED BETWEEN 1 AND 2 INCHES
OF SNOW HAD FALLEN SO FAR IN PIOCHE AT AN ELEVATION OF
5990 FEET.
&&
STACHELSKILocal storm report, Jan 23, 3:21 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.59W
01/23/2012 M19.0 INCH INYO CA CO-OP OBSERVER
CO-OP OBSERVER MEASURED 19 INCHES OF SNOW AT AN ELEVATION
OF 8490 FT.
&&
RMETZGERLocal storm report, Jan 23, 3:33 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM SNOW 5 NW DYER 37.68N 118.09W
01/23/2012 M2.5 INCH ESMERALDA NV TRAINED SPOTTER
A SPOTTER MEASURED 2.5 INCHES OF SNOW IN DYER AT 4960
FEET.
0200 PM HEAVY SNOW 4 WNW MT. CHARLESTON 36.30N 115.68W
01/23/2012 M7.4 INCH CLARK NV TRAINED SPOTTER
LAS VEGAS SKI AND SNOWBOARD RESORT MEASURED 7.4 INCHES OF
SNOW AT AN ELEVATION OF 9200 FEET SINCE 4 AM TODAY.
&&
STACHELSKILocal storm report, Jan 23, 3:36 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM NON-TSTM WND GST TWENTYNINE PALMS MCAS 34.23N 116.06W
01/23/2012 M49.00 MPH SAN BERNARDINO CA ASOS
TWENTYNINE PALMS MCAS MEASURED A WIND GUST OF 49 MPH AT
AN ELEVATION OF 2110 FEET.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:38 AM MST | Wind Advisory | VEF | San Bernardino | 17 hr |
Nearby
Lake Wind Advisories in Arizona, 2012Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.